Alert archive / Guam / Red Flag Warnings in 2016

Red Flag Warning 6, NWS Guam

April 21, 2016

NWS Guam issued this red flag warning at Apr 21, 2016, 8:04 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2016, 8:04 PM CDT (01:04 UTC)
Expired
Apr 22, 2016, 3:00 AM CDT
In force
7 hr
Issued by
NWS Guam

The text

As transmitted.

322 
WWMY80 PGUM 220104
RFWMY

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
1104 AM CHST FRI APR 22 2016

...DRY CONDITIONS AND GUSTY WINDS WILL MAINTAIN AN INCREASED FIRE
DANGER THROUGH SATURDAY...

GUZ001-220915-
/O.UPG.PGUM.FW.A.0009.000000T0000Z-160422T0800Z/
/O.NEW.PGUM.FW.W.0006.160422T0104Z-160422T0800Z/
/O.NEW.PGUM.FW.A.0010.160422T0800Z-160423T0800Z/
GUAM-
1104 AM CHST FRI APR 22 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CHST THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM 6 PM CHST THIS EVENING
THROUGH SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CHST THIS EVENING. A FIRE
WEATHER WATCH IS IN EFFECT FROM 6 PM CHST THIS EVENING THROUGH
SATURDAY AFTERNOON.

* AFFECTED AREA...GUAM...ESPECIALLY THE MOUNTAINS AND GRASSLANDS
  OF CENTRAL AND SOUTHERN GUAM.

* WIND...EAST 18 TO 23 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...NEAR 52 PERCENT

* HIGHS IN THE UPPER 80S.

* TIMING...MOST DANGEROUS TIMES WILL BE FROM THE LATE MORNING
  UNTIL NEAR SUNSET.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY...
  ESPECIALLY ALONG EAST-FACING SLOPES. OUTDOOR BURNING IS HIGHLY
  DISCOURAGED AS FLYING EMBERS AND ASH MAY START NEW FIRES
  DOWNWIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL MAINTAIN GOOD CONDITIONS FOR THE RAPID SPREAD
OF WILDFIRES. POSTPONE ANY PLANNED OUTDOOR BURNING UNTIL
CONDITIONS IMPROVE.

&&

$$

MIDDLEBROOKE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this red flag warning went out at Apr 21, 2:42 PM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Apr 21, 2:42 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
542 AM CHST FRI APR 22 2016

.SYNOPSIS...
SATELLITE AND RADAR SHOW A FEW SHOWERS APPROACHING THE EASTERN
COASTAL WATERS...OTHERWISE DRY CONDITIONS ARE SEEN ACROSS THE
REGION. BUOYS SHOW SEAS BETWEEN 5 AND 8 FEET.

&&

.DISCUSSION...
MODELS ARE HOLDING THEIR GROUND FOR THE NEXT FEW DAYS WITH GFS
POINTING TOWARD A SHEAR-LINE TYPE FEATURE BRINGING SOME SHOWERS TO
THE ISLANDS AROUND SUNDAY WHILE ECMWF REMAINS ON THE DRIER SIDE.
LEFT FORECAST OF MOSTLY CLOUDY AND ISOLATED SHOWERS AS IS. NEXT WEEK
STILL LOOKS DRY. SEAS OF 6 TO 8 FEET WILL FALL ABOUT A FOOT OVER THE
WEEKEND WITH A MODERATE RISK OF RIP CURRENTS CONTINUING INTO NEXT
WEEK.

&&

.FIRE WEATHER...
FIRE WEATHER WATCH REMAINS IN EFFECT FOR TODAY. WINDS WILL INCREASE
DURING THE DAYTIME HOURS AND WITH THE EXPECTATION OF MOST SHOWERS
STAYING TO THE NORTH...RED FLAG CRITERIA COULD BE MET.

&&

.EASTERN MICRONESIA...
SATELLITE SHOWS SPOTTY SHOWERS ACROSS POHNPEI STATE THIS MORNING BUT
DRY WEATHER PREVAILS FOR KOSRAE AND MAJURO. TRADE-WIND CONVERGENCE
WILL CONTINUE TO TRIGGER SPOTTY SHOWERS ACROSS POHNPEI STATE IN THE
COMING DAYS...WHILE VERY DRY WEATHER PERSISTS AT MAJURO AND KOSRAE
THROUGH THE NEXT FEW DAYS AT LEAST. GFS MODEL INDICATES A TRADE-WIND
DISTURBANCE WILL MOVE ACROSS THE DATE LINE ABOUT MONDAY AND IT COULD
PUSH SCATTERED SHOWERS TOWARD THE MARSHALL ISLANDS AND KOSRAE STATE
NEXT WEEK.

&&

.WESTERN MICRONESIA...
TRADE-WIND CONVERGENCE ALONG WITH HELPFUL UPPER-LEVEL FLOW IS
PRODUCING SCATTERED SHOWERS AND A FEW THUNDERSTORMS JUST SOUTHEAST
OF YAP AND EAST OF KOROR THIS MORNING...ALONG WITH SPOTTY SHOWERS
ACROSS CHUUK STATE. MODEL GUIDANCE INDICATES MAINLY ISOLATED SHOWERS
FOR KOROR THROUGH THIS WEEKEND BUT SOME HELPFUL SHOWERS SHOULD ALSO
SPREAD NORTHWEST ACROSS YAP STATE IN THE COMING DAYS. THE TRADE-WIND
CONVERGENCE ACROSS NORTHERN CHUUK STATE SHOULD PRODUCE A FEW SHOWERS
AT TIMES FOR THE NEXT COUPLE OF DAYS...BUT RELATIVELY DRY WEATHER IS
EXPECTED FOR CHUUK STATE NEXT WEEK. NGARAARD/BABELDAOB BUOY 219
SHOWS COMBINED SEAS 6-7 FEET.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...FIRE WEATHER WATCH THROUGH THIS AFTERNOON FOR GUZ001.

MARIANAS WATERS...NONE.
&&

W. AYDLETT/SIMPSON

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 9:04 PM CDTFire Weather WatchGUM48 hr

Nearby

Red Flag Warnings in Guam, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.